results help

I was diagnosed with Hashimotos around 15 yrs ago, and after gradual increases have been stable on 150mg thyroxine a day. Recently I have symptoms of a goitre re-appear and feeling like my levels are wrong I got a blood test. Got a call from docs today to reduce my thyroxine to 125mg as my levels were: T4 -24, T3 6.1, TSH 0.04. Last time I was told to reduce my dose to 100mg around 8 years ago I ended up with chronic joint pain collapsing with back pain ending up with trip to A&E. I am loathed to reduce my dose again this time as don't want same thing to happen again.

Can anyone give me guidance on what my levels mean? (have been booked for ultrasound to check goitre in next few weeks)

6 Replies

oldestnewest
  • Well the tsh is low, but on meds that's fine for many of us.(though your doc may not agree) Without the reference ranges. ( the numbers in brackets after the results) its difficult to comment but I think the tsh might actually be just in range. The one to watch is the free t3. According to dr Antony toft, ( a well respected endocrinologist ) low tsh is fine so long as free t3 doesn't go over range. Email Louise (admin) for a copy of the pulse article which may put your doctors mind at ease.

    When faced with this situation in the past when doctors have attempted to reduce my dose, I have said to them that I am aware of the symptoms of hyperthyriodism... These being... Intolerance of heat, weight loss, fast heart, sleeplessness and tremor. And I have none of these symptoms. If I get any I will reduce my meds immediately and contact them. At this point the doctors have always sensed a fight about a subject they do not understand and have backed down. Worth a try?

    Also, even if you did reduce, dropping from1050mg per week to a miserable 875 is a big leap,.... Isn't a goitre the thyroidS way of trying to make itself larger in order to produce more thyroid hormones?

    Hope this helps.

    G x

  • results with ranges:

    T4 24.7 (12-22)

    T3 6.1 (3.1-6.8)

    TSH 0.040 (0.27-4.2)

  • Thanks for reply Galathea, I agree with you I have no symptoms of being Hyper, in fact opposite always having hot flushes, putting on weight and tired rather than being hyperactive. Last time they reduced my meds from 150 to 100 daily, then when realising I was far too low whacked it up to 200. I insisted on a consultant referral that time who told me listen to my body not the GP who is only looking at numbers. My symptoms this time which made me request a blood test is the constant feeling of pressure in my throat from what I imagine is the Goitre again (this was the one of the first symptoms years ago which lead to the diagnosis..

  • I would be asking for antibody tests. I was fairly stable for 5 years on levo. Things started to go downhill and last Dec I asked for TPO test. Result was high, but no treatment offered so I went gluten free. I also developed a small goitre, can't stand anything pressing on my throat.

  • What about your auto antibodies? are you doing something to bring them down to negative levels? you can try with paleo diet, trying to lower stress and chemicals in your life. When your antibodies are down you will feel better and need less and less meds

  • Just know that hot flushes and weight gain can also be symptoms of taking too much medication. I'm one of the poor sods who gains weight when both under and over dosed.

You may also like...